Alert archive / Massachusetts / Fire Weather Watches in 2012

Fire Weather Watch 9, NWS Boston/Norton, MA

April 15, 201211 counties in Massachusetts; Providence County, Rhode Island; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut

NWS Boston/Norton, MA issued this fire weather watch at Apr 15, 2012, 4:02 PM EDT for 11 counties in Massachusetts; Providence County, Rhode Island; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut. It took effect at Apr 16, 2012, 12:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 15, 2012, 4:02 PM EDT (20:02 UTC)
In effect from
Apr 16, 2012, 12:00 PM EDT
Expired
Apr 16, 2012, 4:15 AM EDT
In force
Issued by
NWS Boston/Norton, MA

Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Barnstable County, MA, Bristol County, MA, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Providence County, RI

The radar

The Boston radar (KBOX), 44 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 8.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2012-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2012-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1166 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

125 
WWUS81 KBOX 152002
RFWBOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
402 PM EDT SUN APR 15 2012

...ENVIRONMENTAL CONDITIONS FAVORABLE FOR FIRE WEATHER SPREAD WILL
BE POSSIBLE MONDAY...

.SOUTHWESTERLY WINDS WITH GUSTS AROUND 25 MPH WILL BE POSSIBLE ON
MONDAY AHEAD OF A STRONG STORM SYSTEM AS IT LIFTS NORTHEASTWARD
OF NEW ENGLAND AND EXITS OUT OF THE REGION LATE TUESDAY. SOUTHWESTERLY
FLOW WILL ALSO USHER WARMER AND DRIER CONDITIONS ACROSS THE REGION
RESULTING IN RELATIVE HUMIDITIES TO FALL AT OR BELOW 30 PERCENT
THROUGH THE DAY. IN COLLABORATION WITH STATE FIRE OFFICIALS...
THE WATCH HAS BEEN ISSUED PENDING THE OUTCOME OF POSSIBLE SHOWERS
AND PRECIPITATION AMOUNTS THIS EVENING INTO MONDAY MORNING AS A
WARM FRONT LIFTS THROUGH THE AREA.

CTZ002>004-MAZ002>022-026-RIZ001-160415-
/O.NEW.KBOX.FW.A.0009.120416T1600Z-120417T0000Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-NORTHERN MIDDLESEX MA-
NORTHWEST PROVIDENCE RI-
402 PM EDT SUN APR 15 2012

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR FAVORABLE FIRE WEATHER CONDITIONS ACROSS THE 
STATE OF MASSACHUSETTS...NORTHERN CONNECTICUT...AND NORTHERN RHODE 
ISLAND...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING. 

* AFFECTED AREA...MASSACHUSETTS...NORTHERN CONNECTICUT...AND
  NORTHERN RHODE ISLAND.

* TIMING...FROM LATE MORNING THROUGH EARLY EVENING WITH THE
  STRONGEST WIND GUSTS AND LOWEST HUMIDITIES ANTICIPATED AROUND
  THE MIDDAY INTO THE AFTERNOON HOURS. 

* WIND...SOUTH TO SOUTHWEST WINDS 10 TO 15 MPH WITH GUSTS AROUND
  25 MPH.

* HUMIDITY...AS LOW AS 24 PERCENT.

* IMPACTS...DRY WEATHER AND GUSTY WINDS WILL RESULT IN FAVORABLE
  FIRE WEATHER CONDITIONS FOR MONDAY. ANY FIRES THAT DEVELOP WILL
  LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

SIPPRELL
2 follow-up statements
499 
WWUS81 KBOX 160321
RFWBOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1121 PM EDT SUN APR 15 2012

...ENVIRONMENTAL CONDITIONS FAVORABLE FOR FIRE SPREAD WILL BE
POSSIBLE MONDAY...

.SOUTHWESTERLY WINDS WITH GUSTS AROUND 25 MPH WILL BE POSSIBLE ON
MONDAY AHEAD OF A STRONG STORM SYSTEM AS IT LIFTS NORTHEASTWARD
OF NEW ENGLAND AND EXITS OUT OF THE REGION LATE TUESDAY.
SOUTHWESTERLY FLOW WILL ALSO USHER WARMER AND DRIER CONDITIONS
ACROSS THE REGION RESULTING IN RELATIVE HUMIDITIES TO FALL AT OR
BELOW 30 PERCENT THROUGH THE DAY. IN COLLABORATION WITH STATE
FIRE OFFICIALS... THE WATCH HAS BEEN ISSUED PENDING THE OUTCOME
OF POSSIBLE SHOWERS AND PRECIPITATION AMOUNTS THIS EVENING INTO
MONDAY MORNING AS A WARM FRONT LIFTS THROUGH THE AREA.

CTZ002>004-MAZ002>022-026-RIZ001-161130-
/O.CON.KBOX.FW.A.0009.120416T1600Z-120417T0000Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-NORTHERN MIDDLESEX MA-
NORTHWEST PROVIDENCE RI-
1121 PM EDT SUN APR 15 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR FAVORABLE FIRE WEATHER CONDITIONS
ACROSS THE STATE OF MASSACHUSETTS...NORTHERN CONNECTICUT...AND
NORTHERN RHODE ISLAND...

* AFFECTED AREA...HARTFORD CT...TOLLAND CT AND WINDHAM CT. 
  WESTERN FRANKLIN MA...EASTERN FRANKLIN MA...NORTHERN WORCESTER 
  MA...CENTRAL MIDDLESEX MA...WESTERN ESSEX MA...EASTERN ESSEX 
  MA... WESTERN HAMPSHIRE MA...WESTERN HAMPDEN MA...EASTERN 
  HAMPSHIRE MA...EASTERN HAMPDEN MA...SOUTHERN WORCESTER MA...
  WESTERN NORFOLK MA...SOUTHEAST MIDDLESEX MA...SUFFOLK MA...
  EASTERN NORFOLK MA... NORTHERN BRISTOL MA...WESTERN PLYMOUTH 
  MA...EASTERN PLYMOUTH MA... SOUTHERN BRISTOL MA...SOUTHERN 
  PLYMOUTH MA...BARNSTABLE MA AND NORTHERN MIDDLESEX MA. 
  NORTHWEST PROVIDENCE RI.

* TIMING...FROM LATE MORNING THROUGH EARLY EVENING WITH THE 
  STRONGEST WIND GUSTS AND LOWEST HUMIDITIES ANTICIPATED AROUND 
  THE MIDDAY INTO THE AFTERNOON HOURS. 

* WIND...SOUTH TO SOUTHWEST WINDS 10 TO 15 MPH WITH GUSTS AROUND 
  25 MPH. 

* HUMIDITY...AS LOW AS 24 PERCENT.

* IMPACTS...DRY WEATHER AND GUSTY WINDS WILL RESULT IN FAVORABLE 
  FIRE WEATHER CONDITIONS FOR MONDAY. ANY FIRES THAT DEVELOP 
  WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT 
  RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
755 
WWUS81 KBOX 160815
RFWBOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
415 AM EDT MON APR 16 2012

...A VERY WARM AND GENERALLY DRY AIRMASS WILL PROMOTE AND ELEVATED
FIRE WEATHER RISK TODAY...

.AN AREA OF HIGH PRESSURE WILL USHER IN VERY WARM AND DRY
CONDITIONS TODAY. THIS WILL COMBINE WITH GUSTY WINDS AROUND 25 MPH
TO PROMOTE AN ELEVATED RISK FOR FIRE WEATHER.

MAZ022-160915-
/O.CAN.KBOX.FW.A.0009.120416T1600Z-120417T0000Z/
BARNSTABLE MA-
415 AM EDT MON APR 16 2012

...FIRE WEATHER WATCH IS CANCELLED FOR CAPE COD...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE FIRE
WEATHER WATCH.

THE FIRE WEATHER WATCH HAS BEEN CANCELLED...HOWEVER...A SPECIAL
WEATHER STATEMENT HAS BEEN ISSUED TO ADDRESS THE ELEVATED FIRE
WEATHER RISK TODAY.

$$

CTZ002>004-MAZ002>021-026-RIZ001-161615-
/O.UPG.KBOX.FW.A.0009.120416T1600Z-120417T0000Z/
/O.NEW.KBOX.FW.W.0009.120416T1600Z-120417T0000Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
NORTHWEST PROVIDENCE RI-
415 AM EDT MON APR 16 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING FOR MOST OF MASSACHUSETTS...NORTHERN CONNECTICUT...AND 
NORTHERN RHODE ISLAND...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...MUCH OF NORTHERN CONNECTICUT...MOST OF
  MASSACHUSETTS...NORTHERN RHODE ISLAND.

* WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TIMING...FROM LATE MORNING THROUGH EARLY EVENING WITH THE 
  STRONGEST WIND GUSTS AND LOWEST HUMIDITIES ANTICIPATED AROUND 
  THE MIDDAY INTO THE AFTERNOON HOURS. 

* RELATIVE HUMIDITY...AS LOW AS 25 PERCENT.

* TEMPERATURES...IN THE MID TO UPPER 80S WITH A FEW LOW 90S
  POSSIBLE.

* IMPACTS...STATE FIRE WEATHER OFFICIALS HAVE INFORMED US THAT ANY
  FIRES THAT DEVELOP WILL HAVE TO POTENTIAL TO SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED UNDER THESE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE AN ELEVATED
FIRE SPREAD POTENTIAL.

&&

$$

NHZ011-012-015-161615-
/O.NEW.KBOX.FW.W.0009.120416T1600Z-120417T0000Z/
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
415 AM EDT MON APR 16 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING FOR CHESHIRE AND HILLSBOROUGH COUNTIES IN NEW HAMPSHIRE...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING.

* AFFECTED AREA...CHESHIRE AND HILLSBOROUGH COUNTIES IN NEW
  HAMPSHIRE.

* WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TIMING...FROM LATE MORNING THROUGH EARLY EVENING WITH THE 
  STRONGEST WIND GUSTS AND LOWEST HUMIDITIES ANTICIPATED AROUND 
  THE MIDDAY INTO THE AFTERNOON HOURS. 

* RELATIVE HUMIDITY...AS LOW AS 26 PERCENT.

* TEMPERATURES...IN THE MID TO UPPER 80S WITH A FEW LOW 90S
  POSSIBLE.

* IMPACTS...STATE FIRE WEATHER OFFICIALS HAVE INFORMED US THAT ANY
  FIRES THAT DEVELOP WILL HAVE TO POTENTIAL TO SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED UNDER THESE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE AN ELEVATED
FIRE SPREAD POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this fire weather watch went out at Apr 15, 3:51 PM EDT, 11 minutes earlier.

Area forecast discussion, Apr 15, 3:51 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
351 PM EDT SUN APR 15 2012

.SYNOPSIS...

STRONG RIDGE OF HIGH PRESSURE WILL ALLOW A WARMING TREND TO
CONTINUE INTO MONDAY...WHEN RECORD BREAKING TEMPS ARE POSSIBLE
INLAND FROM THE SOUTH COAST. IN ADDITION FIRE WEATHER CONCERNS ARE
EXPECTED FOR MONDAY INTO TUESDAY. COOLER DRIER WEATHER WILL
ARRIVE FOR THE MIDDLE OF NEXT WEEK. WET WEATHER IS POSSIBLE BY
NEXT FRIDAY NIGHT AND SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...

ANTICIPATING A WARM FRNT TO LIFT NEWD THRU THE RGN IN RESPONSE TO
INCREASED S/SWLY FLOW AHEAD OF THE CNTRL PLAINS SYS. EVALUATING THE
LATEST 15/12Z FCST PACKAGE....ANTICIPATING AN ENVIRONMENT COLLOCATED
ALONG THE WARM FRNT WITH DECENT MOISTURE AVAILABILITY BELOW H7 WITH
HIGH THETAE VALUES AND SIGNIFICANT LOW-MID LVL CONVERGENCE /THE
BETTER OF WHICH WILL BE WAY TO THE W THRU THE ERN GRT LKS RGN DUE TO
A STRONG H925-85 LLJ/. IN ADDITION...LOW-MID LVL LAPSE RATES ALONG
THE WARM FRNT AVG AROUND 6.5C/KM AMONGST GUIDANCE /CONDITIONALLY
UNSTABLE/...WITH SOME QUESTION TO THE STABILITY AND WHETHER THUNDER
IS PSBL. DUE TO THE RECENT PATTERN AND RAIN ACROSS THE RGN YESTERDAY
INTO THIS MORNING AM LEFT FEELING CONFIDENT ENOUGH TO GO WITH HIGH
CHC POPS /BEGINNING LATE THIS AFTN AND CONTINUING INTO MIDNIGHT/ NW
TO SE THRU THE FCST AREA ALONG THE WARM FRNT AS IT LIFTS THRU THE
RGN. WILL LEAVE THUNDER OUT OF THE FCST FOR NOW. THE ANTICIPATION IS
FOR WAVES OF ENERGY TO DEVELOP THRU THE ERN GRT LKS RGN AND TRAIN
ALONG THE WARM FRNT WITH THE STEERING FLOW PATTERN AROUND THE HIGH
PRES RIDGE SITUATED OVER THE SERN CONUS /AS SEEN WITH THE WAVE OF
ENERGY LAST NIGHT AND THE LATEST ONE COMING EWD OUT OF MID-STATE
NY/. EXPECTING A BROAD AREA OF LIGHT AMOUNTS...WITH PERHAPS A FEW
ISOLATED RGNS WITH AS MUCH AS SEVERAL TENTHS. SHOULD DRY OUT AFTER
MIDNIGHT INTO THE MORNING HRS...WITH A MILD NGT AS MINS AROUND THE
MID 50S ARE EXPECTED.

ANOTHER CONCERN IS FOG ALONG THE S COAST. WITH DEWPOINTS RISING INTO
THE LOW-MID 50S ALONG THE SHORELINE...AND OCEAN TEMP WATERS AROUND
THE UPR 40S...A ROUGH APPROX IS A DIFFERENCE OF 5 DEGREES OR GREATER
BETWEEN SFC DEWPOINTS AND OCEAN SST WILL YIELD OCEAN-EFFECT FOG.
HAVE GONE CONSERVATIVELY FOR NOW WITH PATCHY FOG FOR THE S COAST
DEVELOPING PRIOR TO MIDNIGHT WITH VSBYS LOW AS 2 MILES /REASONING
BEING THAT CONFIDENCE WANES AS TO WHETHER THE FOG WILL DEVELOP AT
ALL/.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...

MONDAY...

SWLY FLOW INCREASING AHEAD OF THE APPROACHING SYS WITH GUSTS AROUND
25 MPH LIKELY. ANTICIPATING LOW-LVLS TO MIX UP TO H85 ALLOWING FOR
THE MIX-DOWN OF DRIER AIR. HAVE RELATIVE HUMIDITIES FALTERING TO 30
PERCENT OR LESS THRU THE INTERIOR /SW FLOW SHOULD USHER A SEA-BREEZE
ALONG THE S SHORE THAT SHOULD ENTRENCH WELL INTO THE INTERIOR/.
QUESTIONS STILL ARISE WITH TONIGHTS PRECIP SO THEREFORE WILL GO WITH
A FIRE WX WATCH WITH THIS PREMISE AND AFTER COLLAB WITH STATE FIRE
MANAGERS. WAA ALOFT WITH H85 +14-16C /H925 AROUND 22C/ AROUND MIDDAY
INTO AFTN...MAX TEMPS IN THE UPR 80S TO LOW 90S IS NOT OUT OF THE
QUESTION /WITH COOLER CONDITIONS ALONG THE IMMEDIATE SHORES
ESPECIALLY TO THE S/. AM ANTICIPATING THE SWLY FLOW WILL BE STRONG
ENOUGH TO NEGATE TO SOME DEGREE SEA-BREEZE FRONTS ALONG THE E SHORE.

MONDAY NIGHT...

SOME TIMING DIFFERENCES AMONGST THE 15/12Z FCST GUIDANCE WITH THE
GFS FASTER THAN THE NAM...NEVERTHELESS THE SFC COLD FRNT IS EXPECTED
TO SWEEP THRU RGN AROUND THE MORNING HRS TUES. DRIER AIR ENTRAINING
AT H7 AND MIXING DOWN THRU THE DAY SHOULD PRESENT AN UNFAVORABLE
ENVIRONMENT DURING THE EVNG PD AS THE FRONT PUSHES THRU THE RGN. IN
ADDITION...MUCH OF THE DYNAMICS AND ENERGY ASSOC WITH THE SYS ARE
LIFTED INTO CANADA INTO THE NRN STREAM SYS THRU THE HUDSON BAY RGN.
THEREFORE ANTICIPATING MUCH OF THE ACTIVITY TO BE N OF THE
US/CANADIAN BORDER...WITH LITTLE IF ANY PRECIP AS THE FRONT SWEEPS
THRU THE RGN. IN ADDITION...WILL NOT SEE IMMEDIATE COOLING IN WAKE
OF THE SYS DUE TO THE DIFFUSE NATURE OF THE FRNT AT THIS POINT.
ANTICIPATING ONCE AGAIN MILD NIGHTTIME MINS AROUND THE UPR 50S WITH
SLY FLOW BECOMING WLY.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...

HIGHLIGHTS...

 *UNSEASONABLY WARM AND DRY WEATHER CONTINUES TUE
 *MAINLY DRY BUT SOMEWHAT COOLER WED-FRI
 *SOME RAIN MAY FINALLY ARRIVE BY NEXT FRI NIGHT AND/OR SAT

DETAILS...

MONDAY NIGHT...MODERATE TO HIGH CONFIDENCE.
A COLD FRONT/PRE FRONTAL TROUGH WILL BE APPROACHING THE REGION.  DRY
MID LEVEL AIR AND LIMITED INSTABILITY WILL RESULT IN VERY LITTLE IF
ANY PRECIPITATION.  HOWEVER...CAN/T RULE OUT A BRIEF SPOT
SHOWER/THUNDERSTORM OR TWO IN OUR NORTHWEST ZONES SO WILL CARRY A
SLIGHT POP.  OTHERWISE...IT WILL BE MAINLY DRY AND UNSEASONABLE
MILD.  LOW TEMPERATURES WILL ONLY FALL INTO THE 50S...TO THE LOWER
60S.  SOME FOG MAY DEVELOP...ESPECIALLY ACROSS THE SOUTHEAST NEW
ENGLAND COAST.

TUESDAY...MODERATE TO HIGH CONFIDENCE.
IT WILL TAKE SOMETIME FOR THE COOLER AIR TO WORK INTO THE
REGION...ESPECIALLY WITH A VERY MILD START.  THEREFORE...EXPECT
HIGHS TO REACH WELL UP INTO THE 70S TO AROUND 80 ALONG WITH MOSTLY
SUNNY SKIES.

WEDNESDAY THROUGH FRIDAY...MODERATE CONFIDENCE
CANADIAN HIGH PRESSURE WILL SEND SOMEWHAT COOLER AIR INTO SOUTHERN
NEW ENGLAND...BUT TEMPERATURES WILL STILL LIKELY AVERAGE A FEW
DEGREES ABOVE NORMAL.  HIGHS SHOULD MAINLY BE IN THE 60S.  MAINLY
DRY WEATHER WILL CONTINUE...BUT CAN/T RULE OUT A FEW SPOT SHOWERS
LATE WED/THU WITH A WEAK WAVE PASSING TO OUR SOUTH.  JUST WILL
INCLUDE SOME SLIGHT CHANCE POPS BECAUSE MOST IF NOT ALL OF THE
PRECIPITATION WILL LIKELY PASS TO OUR SOUTH.

FRIDAY NIGHT AND SATURDAY...LOW CONFIDENCE.
LOW PRESSURE APPROACHING FROM THE SOUTH MAY FINALLY BRING SOME RAIN
TO THE REGION.  LOW CONFIDENCE THIS FAR OUT...BUT WILL BE INCLUDING
SOME CHANCE POPS.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...

FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

18Z UPDATE...
MODERATE CONFIDENCE. VFR INTO THE EVNG PD AS MID-HIGH CLOUDS
SPREAD OVRHEAD. WARM FRNT TO LIFT THRU THE TERMINALS DURING THE
3-9Z WINDOW WITH SCTD -SHRA. WILL UPDATE WITH THE 20-21Z AFTN FCST
PACKAGE TO REFLECT LATEST THINKING. SW WINDS GUSTY MONDAY AHEAD OF
A COLD FRNT WHICH WILL SLIDE THRU THE TERMINALS AROUND TUE MORN.
NOT EXPECTING MUCH WX AHEAD. MAIN CONCERN IS FOR OCEAN FOG TO
POTENTIALLY DEVELOP AND COME ASHORE IMPACTING S COAST TERMINALS
TONIGHT INTO THE MORNING HRS MONDAY. LOW TO MODERATE CONFIDENCE...
PREVAIL CONSERVATIVELY WITH VSBYS IN TAFS.

KBOS TAF...
MODERATE TO HIGH CONFIDENCE. VFR PREVAILS. WILL BE MONITORING PSBL
-SHRA INTO THE TERMINALS AROUND THE 3-6Z WINDOW /YET BETTER SHOWER
ACTIVITY IS EXPECTED TO THE W/. STRONG S/SW FLOW EXPECTED...SHOULD
NEGATE ANY SEA-BREEZES FROM COMING ASHORE. WILL MODIFY TAF WITH
THE 20-21Z FCST PACKAGE.

OUTLOOK...

MONDAY NIGHT THROUGH THURSDAY...
WE MAY HAVE SOME AREAS OF FOG AND LOW CLOUDS AFFECT THE SOUTHEAST
NEW ENGLAND COAST MONDAY NIGHT AND PERHAPS OTHER TYPICALLY PRONE
LOCATIONS.  OTHERWISE...HIGH CONFIDENCE IN MAINLY VFR CONDITIONS THE
REST OF THE PERIOD.

&&

.MARINE...

SWLY WINDS SHOULD REMAIN BELOW 25 KTS /PERHAPS AN ISOLATED GUST WILL
BE PSBL/. THE SUSTAINED FLOW THOUGH WILL CONTINUE BUILDING SEAS
ABOVE THE 5 FT THRESHOLD FOR THE S/SE WATERS. HAVE CONTINUED THE
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN ACCORDANCE.

OCEAN-EFFECT FOG WILL ALSO BE PSBL FOR THE PD ALONG THE S WATERS
REDUCING VSBYS DOWN TO 2 SM /TOOK THE CONSERVATIVE APPROACH AS
CONFIDENCE WANES ON THIS PSBL OUTCOME/.

OUTLOOK...

MONDAY NIGHT...
LEFT OVER MARGINAL SCA SWELL MAY CONTINUE TO AFFECT THE SOUTHERN
OUTER-WATERS MONDAY NIGHT.  WE ALSO MAY SEE SOME FOG REDUCE
VISIBILITIES ACROSS THE SOUTHERN WATERS.

TUESDAY...
THE POTENTIAL IS THERE FOR NEAR SHORE WESTERLY WIND GUSTS OF 25
KNOTS ACROSS PORTIONS OF OUR EASTERN OUTER-WATERS DURING THE DAY.

WEDNESDAY AND THURSDAY...
WINDS SHOULD GENERALLY REMAIN BELOW SCA THRESHOLDS.
HOWEVER...MARGINAL SCA SEAS MAY AFFECT OUR EASTERN OUTER-WATERS AS A
WEAK WAVE OF LOW PRESSURE MAY SEND A BIT OF SWELL INTO OUR REGION.

&&

.FIRE WEATHER...

MONDAY...
A FIRE WEATHER WATCH HAS BEEN ISSUED FROM NOON TO 8 PM MONDAY IN THE
ANTICIPATION OF SOUTHWESTERLY WINDS GUSTING AROUND 25 MPH AND
RELATIVE HUMIDITIES FALLING AT OR BELOW 30 PERCENT ACROSS INTERIOR
PORTIONS OF SOUTHERN NEW ENGLAND. SUCH ENVIRONMENTAL CONDITIONS WILL
BE FAVORABLE TOWARDS FIRE SPREAD. IN COLLABORATION WITH STATE FIRE
OFFICIALS...THE WATCH HAS BEEN ISSUED PENDING THE OUTCOME OF
POSSIBLE SHOWERS AND PRECIPITATION AMOUNTS THIS EVENING INTO MONDAY
MORNING...AND FURTHER COLLABORATION WITH STATE FIRE OFFICIALS.

TUESDAY...
FIRE WEATHER POTENTIAL WILL ONCE AGAIN BE ELEVATED AND HEADLINES MAY
BE NEEDED.  MINIMUM AFTERNOON RELATIVE HUMIDITIES SHOULD FALL TO
BETWEEN 20 AND 25 PERCENT ALONG WITH THE POTENTIAL FOR 25 TO 30 MPH
WIND GUSTS...AWAY FROM THE SOUTH COAST/CAPE/ISLANDS.

&&

.HYDROLOGY...

THE U.S. DROUGHT MONITOR /ACCESSIBLE VIA HTTP:/WWW.DROUGHT.GOV/
INDICATES THAT SOUTHERN NEW ENGLAND IS IN A SHORT TERM MODERATE TO
SEVERE DROUGHT. THERE ARE DIFFERENT WAYS TO DEFINE DROUGHT.  IN THE
CURRENT CASE FOR SOUTHERN NEW ENGLAND...AT THIS TIME THIS IS
PRIMARILY A METEOROLOGICAL DROUGHT WITH A SHARP HYDROLOGIC
RESPONSE. PRECIPITATION HAS BEEN ROUGHLY HALF OF NORMAL FOR MUCH
OF THE AREA SINCE JANUARY 1...AND RIVERS AND STREAMS HAVE RECEDED
TO UNUSUALLY LOW LEVELS FOR THIS TIME OF YEAR.

STARTING NEXT WEEK...THE WEEK OF APRIL 18...NWS TAUNTON WILL BEGIN
ISSUING DROUGHT STATEMENTS...WHICH WILL BE AVAILABLE VIA THE WEB
AT HTTP:/WWW.DROUGHT.GOV AND VIA OUR WEB SITE
HTTP:/WEATHER.GOV/BOSTON.

&&

.CLIMATE...

RECORD HIGHS FOR MONDAY...APRIL 16TH

BOSTON...        84 IN 2003
PROVIDENCE...    88 IN 2003
WINDSOR LOCKS... 90 IN 2002
WORCESTER...     84 IN 2002 AND IN PREVIOUS YEARS

&&

.BOX WATCHES/WARNINGS/ADVISORIES...

CT...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY
     EVENING FOR CTZ002>004.
MA...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY
     EVENING FOR MAZ002>022-026.
NH...NONE.
RI...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY
     EVENING FOR RIZ001.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 AM EDT TUESDAY
     FOR ANZ235-237.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 AM EDT TUESDAY
     FOR ANZ254>256.

&&

SYNOPSIS...FRANK/SIPPRELL
NEAR TERM...FRANK/SIPPRELL
SHORT TERM...SIPPRELL
LONG TERM...FRANK
AVIATION...FRANK/SIPPRELL
MARINE...FRANK/SIPPRELL
FIRE WEATHER...WFO BOX
HYDROLOGY...WFO BOX
CLIMATE...WFO BOX
Hazardous weather outlook, Apr 15, 3:48 AM EDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
348 AM EDT SUN APR 15 2012

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-160800-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
348 AM EDT SUN APR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

FIRE WEATHER WEATHER HEADLINES MAY BE NEEDED ON MONDAY AND TUESDAY
AWAY FROM THE IMMEDIATE SOUTH COAST...CAPE COD AND THE ISLANDS.
THIS IS FOR THE POTENTIAL OF LOW AFTERNOON RELATIVE HUMIDITY
VALUES ACCOMPANIED BY GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-160800-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
348 AM EDT SUN APR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 4:01 AM EDTSmall Craft Advisory for Hazardous SeasBOX48 hr

Nearby

Fire Weather Watches in Massachusetts, 2012Fire Weather Watches in Connecticut, 2012Fire Weather Watches in Rhode Island, 2012Every fire weather watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.